Alert archive / Wisconsin / Small Craft Advisories in 2013

Small Craft Advisory 85, NWS Milwaukee, WI

October 25, 2013

NWS Milwaukee, WI issued this small craft advisory at Oct 25, 2013, 3:22 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 25, 2013, 3:22 PM CDT (20:22 UTC)
Expired
Oct 25, 2013, 9:00 PM CDT
In force
6 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

185 
WHUS73 KMKX 252022
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
322 PM CDT FRI OCT 25 2013

...SOUTHWEST GALES AND HIGH WAVES EXPECTED TONIGHT.

.SOUTHWEST GALES AND HIGH WAVES WILL DEVELOP EARLY THIS EVENING
AND LAST UNTIL SUNRISE ON SATURDAY AS STRONG LOW PRESSURE MOVES
SOUTHEAST ACROSS SOUTHERN ONTARIO CANADA AND LAKE SUPERIOR. THE
WINDS WILL BECOME WEST TO NORTHWEST FOR SATURDAY AND SATURDAY
NIGHT WITH GUSTY WINDS THAT MEET SMALL CRAFT ADVISORY CONDITIONS.

LMZ643>646-260430-
/O.NEW.KMKX.SC.Y.0085.131025T2022Z-131026T0200Z/
/O.CON.KMKX.GL.W.0015.131026T0200Z-131026T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
322 PM CDT FRI OCT 25 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 7 AM
CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS
EVENING. A GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING
TO 7 AM CDT SATURDAY. 

* WINDS: SOUTHWEST UP TO 30 KNOTS WITH GALE GUSTS TO 40 KNOTS.

* WAVES: 4 TO 7 FEET. HIGHEST WAVES TOWARDS OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
284 
WHUS73 KMKX 260213
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
913 PM CDT FRI OCT 25 2013

...SOUTHWEST GALES AND HIGH WAVES EXPECTED TONIGHT.

.SOUTHWEST GALES AND HIGH WAVES ARE EXPECTED UNTIL SUNRISE ON
SATURDAY AS STRONG LOW PRESSURE MOVES SOUTHEAST ACROSS LAKE
SUPERIOR AND SOUTHERN ONTARIO. THE WINDS WILL BECOME WEST TO NORTHWEST
FOR SATURDAY WITH GUSTY WINDS THAT MEET SMALL CRAFT ADVISORY
CONDITIONS.

LMZ643>646-261015-
/O.EXP.KMKX.SC.Y.0085.000000T0000Z-131026T0200Z/
/O.CON.KMKX.GL.W.0015.000000T0000Z-131026T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
913 PM CDT FRI OCT 25 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. A GALE WARNING
REMAINS IN EFFECT UNTIL 7 AM CDT SATURDAY. 

* WINDS: SOUTHWEST TO 30 KNOTS WITH GALE GUSTS TO 40 KNOTS.

* WAVES: 4 TO 7 FEET. HIGHEST WAVES TOWARDS OPEN WATER.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Oct 25, 11:26 AM CDT, 3 hours 56 minutes earlier.

Area forecast discussion, Oct 25, 11:26 AM CDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1126 AM CDT FRI OCT 25 2013

.AVIATION/18Z TAFS/...MAIN CONCERN THIS PERIOD WILL BE WINDS.
STRONG LOW PRESSURE MOVES ACROSS AND TO THE EAST OF LAKE SUPERIOR
TONIGHT. IMPRESSIVE 850/925 WIND MAX...50 TO 60 KNOTS...TRANSLATES
THROUGH SRN WI...WITH STRONGEST SURFACE WINDS EXPECTED IN THE
01-09Z TIME FRAME. DECENT LLWS SETUP SO WILL RETAIN THAT FROM
PRIOR TAF PACKAGE. SURFACE WINDS WILL BE LIMITED BY MIXING...BUT
CONCERNED SOME HIGHER GUSTS MAY MIX DOWN. OTHERWISE EXPECTING VFR
CONDITIONS. LOW LEVEL RH PROGS DO SHOW SOME INCREASED MOISTURE
ALONG THE FRONT LATER TONIGHT INTO EARLY SATURDAY...WITH SREF CIG
PROBS SHOWING SOME LOW CHANCES FOR MVFR CIGS. MOS SAYS VFR. FOR
NOW WILL KEEP CIGS JUST ABOVE MVFR CATEGORY. GUSTY POST FRONTAL
NORTHWEST WINDS PREVAIL ON SATURDAY...15-25 KNOTS WITH SOME GUSTS
NEAR 30 KNOTS.

PC

&&

.PREV DISCUSSION... /ISSUED 403 AM CDT FRI OCT 25 2013/

TODAY...FORECAST CONFIDENCE...HIGH

SURFACE HIGH PRESSURE CENTERED OVER THE MID MISSISSIPPI RIVER
VALLEY WILL DRIFT EAST TODAY. A BRIEF PERIOD OF MID LEVEL RIDGING
WILL ALLOW FOR SUNSHINE TODAY...ALTHOUGH EXPECT SCATTERED CUMULUS
CLOUDS DURING THE MIDDLE OF THE DAY AS A WEAK SHORTWAVE MOVES
THROUGH.

SURFACE LOW PRESSURE ASSOCIATED WITH A STRONG SHORTWAVE WILL
APPROACH THE GREAT LAKES REGION TODAY. 925MB TEMPS WARM TO 4C THIS
AFTERNOON LEADING TO HIGHS OF ALMOST 50.

TONIGHT...FORECAST CONFIDENCE MEDIUM TO HIGH.

WINDS WILL INCREASE OUT OF THE SOUTHWEST TONIGHT AS THE SURFACE LOW
MOVES ACROSS SOUTHERN ONTARIO. EXPECT WIND GUSTS IN THE 25 TO 30 MPH
RANGE OVER LAND AREAS. THERE IS A GALE WARNING FOR THE NEARSHORE
WATERS. WINDS WILL BE HIGHEST AROUND 06Z JUST AHEAD OF THE COLD
FRONTAL PASSAGE. TEMPS WILL REMAIN FAIRLY STEADY IN THE LOWER 40S
WITH PERSISTENT WARM AIR ADVECTION.

THE SURFACE TROUGH/COLD FRONT WILL DROP THROUGH SOUTHERN WI BETWEEN
09Z AND 12Z SATURDAY MORNING. CLOUDS WILL ACCOMPANY THE
FRONT...ALTHOUGH THERE COULD BE A FEW SPRINKLES WITH THE FRONT
TOWARD CENTRAL WI WITH THE STRONGEST VORT MAX.

SATURDAY AND SUNDAY...FORECAST CONFIDENCE...MEDIUM TO HIGH

MODELS SHOWING A PRETTY GOOD AMOUNT OF DRYING BEHIND THE EXITING
COLD FRONT SATURDAY MORNING. THE ECMWF IS A BIT SLOWER WITH THE SFC
FRONT AND IS ALSO SHOWING SOME MOISTURE...BUT TRENDED TOWARD THE
MAJORITY OF MODELS WHICH ARE QUICKER AND DRIER...THUS KEFT THE
FORECAST DRY. TEMPERATURES WILL BE ONCE AGAIN STUCK IN THE 40S UNDER
THE PERSISTENT NORTHWEST FLOW.

HIGH PRESSURE WILL SLIDE THROUGH SATURDAY NIGHT AND SUNDAY. SHOULD
SEE SOME WARM ADVECTION BY SUNDAY AFTERNOON AS THE LOW LEVEL FLOW
TURNS SOUTHERLY ON THE BACK SIDE OF THE HIGH. THIS SHOULD ALLOW
HIGHS TO REACH THE UPPER 40S TO AROUND 50...THOUGH STILL BELOW
NORMAL FOR LATE OCTOBER.

MONDAY THROUGH THURSDAY...FORECAST CONFIDENCE...LOW TO MEDIUM

MODELS SHOWING A WET PATTERN DEVELOPING NEXT WEEK...AS A PAIR OF LOW
PRESSURE SYSTEMS ARE EXPECTED TO MOVE THROUGH THE REGION. SHOULD BE
MAINLY DRY THROUGH THE DAY MONDAY BASED ON LATEST GUIDANCE. AFTER
THAT...MODEL AGREEMENT IS NOT VERY GOOD THROUGH THURSDAY. THE GFS
AND CANADIAN HAVE RAIN FROM THE FIRST LOW MOVING IN MONDAY
EVENING...WHILE THE ECMWF LINGERS THE SECOND SYSTEM INTO FRIDAY.
HARD TO PIN DOWN DETAILS AT THIS POINT...SO KEPT CHANCE POPS THROUGH
THIS PERIOD. LOOKS LIKE MAINLY BELOW NORMAL TEMPERATURES WILL
CONTINUE...THOUGH THE WARM SECTOR OF THE SECOND SYSTEM COULD GET
INTO SOUTHERN WISCONSIN FOR A BRIEF PERIOD...ALLOWING TEMPS BACK
NEAR NORMAL THAT PARTICULAR DAY.

AVIATION/12Z TAFS/...

VFR CLOUD DECK WILL SINK DOWN INTO SOUTHERN WI EARLY THIS
MORNING...ASSOCIATED WITH A WEAK SHORTWAVE. EXPECTING THAT BROKEN
DECK TO MIX OUT INTO SCATTERED VFR CUMULUS BY MIDDAY.

SOUTHWEST WINDS WILL INCREASE AND BECOME GUSTY BY AFTERNOON DUE TO
APPROACHING LOW PRESSURE. STRONG AND GUSTY WINDS WILL PERSIST
OVERNIGHT. IN ADDITION...THERE WILL BE VERY STRONG WINDS IN EXCESS
OF 50 KNOTS JUST ABOVE THE GROUND LEADING TO A LOW LEVEL WIND SHEAR
CONCERN. WINDS WILL SHIFT TO THE WEST/NORTHWEST BEHIND A COLD FRONT
SATURDAY MORNING.

MARINE...

WINDS WILL INCREASE OUT OF THE SOUTHWEST TODAY AND ESPECIALLY
OVERNIGHT AS LOW PRESSURE TRACKS ACROSS SOUTHERN ONTARIO. A GALE
WARNING IS IN EFFECT FOR MUCH OF TONIGHT. WAVES WILL BE HIGHEST OVER
THE OPEN WATERS.

SMALL CRAFT ADVISORY LEVEL WINDS OUT OF THE NORTHWEST WILL LINGER
SATURDAY INTO SATURDAY NIGHT.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...GALE WARNING FROM 9 PM THIS EVENING TO 7 AM CDT SATURDAY FOR
     LMZ643>646.

&&

TODAY/TONIGHT AND AVIATION/MARINE...MRC
SATURDAY THROUGH THURSDAY...DDV
Hazardous weather outlook, Oct 25, 4:34 AM CDT, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
434 AM CDT FRI OCT 25 2013

WIZ046-047-051-052-056>060-062>072-260945-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
434 AM CDT FRI OCT 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THE NEXT SEVEN DAYS.

LMZ643>646-260945-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
434 AM CDT FRI OCT 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

STRONG LOW PRESSURE MOVING JUST NORTH OF THE GREAT LAKES WILL
CAUSE STRONG SOUTHWEST WIND GUSTS AND BUILDING WAVES TONIGHT INTO
EARLY SATURDAY. A GALE WARNING IS IN EFFECT TONIGHT FOR GUSTS TO
35 KNOTS. THE STRONGEST WINDS AND HIGHEST WAVES WILL BE TOWARD THE
OPEN WATER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WINDS WILL TURN TO THE NORTHWEST BEHIND A COLD FRONT SATURDAY
MORNING. WINDS AND WAVES WILL LIKELY REMAIN AT SMALL CRAFT
ADVISORY LEVELS THROUGH SATURDAY NIGHT.

MRC

WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 9:16 PM CDTGale WarningMKX33 hr

Nearby

Small Craft Advisories in Wisconsin, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.